MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROV 4F DL IR 135CM NI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PROV 4F DL IR 135CM NI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S3274335
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the patient had a double lumen power picc placed at ir.The patient was referred back to ir for picc replacement as it was reported that one lumen was completely broken and a second lumen was leaking.The picc was replaced.No patient injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break is confirmed.One 4 fr dual lumen power picc provena was returned for evaluation.An initial visual observation showed the purple luer hub was missing.Use residue was observed throughout the sample and some dressing or securement material was observed on the purple lumen.The pinch clamp on the purple lumen was observed to be engaged, and the ink on the extension legs was observed to be worn and faded.A microscopic observation revealed the fracture surface of the extension tubing of the purple lumen was rough and exhibited cracks/fissures and beach marks.Two holes were observed in the extension tubing of the red lumen, just within the luer hub.Cracks/fissures and beach marks were observed on these fracture surfaces as well.

Brand Name
PROV 4F DL IR 135CM NI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7401389
Report Number3006260740-2018-00624
Device Sequence Number1146891
Product Code LJS
UDI-Device Identifier00801741130045
UDI-Public(01)00801741130045
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
Report Date (Section F) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS3274335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Event Location Hospital
Date Report to Manufacturer03/14/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR